Night time and the uncomfortable feeling in my stomach

hulkster_shah
on 12/3/17 10:32 pm, edited 12/3/17 10:35 pm

Hello everyone,

I am almost 4 weeks post op VSG and hopefully I can get some advise please.

Everything is going well for me so far with no complaints. There is only one issue I have which is at night time.

After my last meals, I am usually awake 2 to 3 hour before bedtime, I feel like a burning sensation ( or discomfort feeling) in my stomach. Not really sure what this is and wondering if others have a similar situation.

I do take Prilosec once in the morning, usually half an hour prior to my first meal.

Any suggestions, advice or personal experience would help.

Thank you in advance.

Ladyblu
on 12/3/17 11:07 pm - Jacksonville, FL
VSG on 09/29/17

I would say that regardless of the answers you get here you should discuss it with your surgeon and/or their team.

My surgeon has me taking Ranitidine (generic Zantac) twice a day (one in the morning and the other with my last meal). I have not had any issues with indigestion or reflux since my surgery. It may be that you need two doses a day. Some do well with Prilosec, some are better with Zantac.

I found that I must have a very tiny snack right before bedtime since I take a couple of pills (for BP and CKD) right before bed. The snack is as little as a single almond or an 3-4 grams of jerky. Just enough to prevent the meds from going down on a completely empty stomach. Pills on an empty stomach is not a pleasant experience for me.

I hope you get it resolved soon!

__________________________________________________________________________________________________________________

VSG with Dr. Wanchick - Sept 29 2017

Age 52 Height 5'2" HW 585 (2012) SW 460 (9/29/2017) CW 401 (12/08/2017) Next Goal 400 Starting BMI 95.5

Pre-Op: 62 M1: 36 M2: 20 M3: ?

Shannon S.
on 12/4/17 3:31 am - Waldorf , MD
VSG on 11/07/17

I had a discomfort up until about last week. It wasn't a burning though. More of a pressure and a bruised feeling (but deep) when I tried to lay on either side. I think I was still swollen in there. I couldn't lay on my side until the beginning of this week. I was 4 weeks out tues.

The burning is a little strange. I take a PPI twice a day (once at night). I will do this for at least 2 months. I would definitely call the surgeon just to be on the safe side.

Age 39 Height 5?5, HW 376, SW 349, CW 325 (updated 12/12/17)

post op month: 1:23lbs, 2:

Gwen M.
on 12/4/17 7:57 am
VSG on 03/13/14

This is definitely a question for your surgeon!

VSG with Dr. Salameh - 3/13/2014
Diagnosed with Binge Eating Disorder and started Vyvanse - 7/22/2016
Reconstructive Plastics with Dr. Michaels - 6/5/2017 (LBL&brachioplasty), 8/14/2017 (UBL&mastopexy), 11/6/2017 (medial leg lift)

Age 40 Height 5'4" HW 319 (1/3/2014) SW 293 (3/13/2014) CW 149 (7/16/2017)
Next Goal 145 - normal BMI | Total Weight Lost 170

Check out my TrendWeight

shunt1960
on 12/4/17 10:02 am
VSG on 04/28/10 with

Contact your surgeon first and foremost. He may increase your prilosec or have other recommendations.

hulkster_shah
on 12/4/17 12:27 pm

Thank you everyone for your comments. I will get in touch with the surgical team. I was juat wondering if this was normal but doesn't seem like it.


Appreciate all your help!

Nurseratchet76
on 12/7/17 2:21 am

I'm 3 weeks post-op and I was having that same weird burning sensation but only when I went to bed or when I lie down I mentioned it to my surgeon when I went for my appointment yesterday and they just increased my Omeprazole from 20 to 40 mg. And honestly it's been on an empty stomach I can imagine if it's full of food and I lay down but it's empty for the most part that's what strange

catwoman7
on 12/7/17 9:04 am
RNY on 06/03/15

sounds like acid reflux - but yes, I'd call your surgeon

 

 

    

        

×